Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Question about NuvaRing

 - UBBFriend: Email this page to someone!    
Author Topic: Question about NuvaRing
DiamondGirl2K
Activist
Member # 9162

Icon 5 posted      Profile for DiamondGirl2K     Send New Private Message       Edit/Delete Post 
Hey Scarleteeners,
I'm currently on NuvaRing and have been for about 2 months which means I am currently on my 3rd cycle. The side affects I've been having are breast tenderness and to a lesser degree slight nausea. I hate the breast tenderness although it only bothers me when I want to sleep on my stomach. It IS getting a little better though.

I was just wondering is my body ever going to get used to the hormones so that I won't have any side affects? I wondered that because when my body withdraws from the hormones for its 1 week break, the side affects go away completely. But when I start up again, the breast tenderness seems to come back like I'm on my first cycle.

I love using the NuvaRing though because I don't have to worry about forgetting to take it like a pill. I'm completely worry free! I also wondered is the risk of pregnancy with NuvaRing less than the pill because the hormones are more steady because you leave it in for 21 days? (I hope that makes sense)

Thanks in advance to anyone who answers my post!

------------------


Posts: 137 | From: The Home of The Greatest: NY | Registered: Jul 2002  |  IP: Logged | Report this post to a Moderator
Ashy
Scarleteen Volunteer
Member # 4764

Icon 1 posted      Profile for Ashy     Send New Private Message       Edit/Delete Post 
Hi there,
If the side effects are getting better and keep doing so, that's a good thing, it may mean that you might have no side effects in the future. I guess it's up to you on whether you decide to keep using the ring in spite of side effects. Ortho Evra (the patch) could be another option besides the pill.

As for your less question, it all depends on how you use it. If you take your pill as instructed, it will be more effective, same thing with the ring. It's really incorrect usage that leads to less efficacy.


Posts: 1784 | From: USA | Registered: Jul 2001  |  IP: Logged | Report this post to a Moderator
DiamondGirl2K
Activist
Member # 9162

Icon 7 posted      Profile for DiamondGirl2K     Send New Private Message       Edit/Delete Post 
Thanks for the reply Ashy! Well, I'm going to keep using the Ring in spite of the side effects because they are getting better as time passes. So far, I haven't had any real problems with it except that it slides down every now and then but I can deal with that.

About 2 years ago I was on the patch and I had the same side effects as I do now. But at that time I couldn't deal with it because it was so bad and I could no longer pay cash for it since I didn't have health insurance so I had to stop using it. The patch gave me problems because it would get stuck to itself as I slept and I just didn't like it.

Now that I'm older, I'm more responsible about taking care of my sexual health and I'm proud of myself. About 3 months ago I had my first GYN exam and it wasn't as horrible as I thought. A little uncomfortable but nothing I couldn't handle and I was glad that I got it done. In about 3 weeks I'm going to have my first full STD screening and I'm going keep up with about twice a year. :-)


Posts: 137 | From: The Home of The Greatest: NY | Registered: Jul 2002  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3